I am having severe and chronic pain in my lower right buttock, right hip, and lower back, (to the right of the spine). My back, etc., as well, burns, stings, tingles, has pins and needle feelings, pulls, locks up, spasms, and, literally, vibrates. I sustained an injury when overexercising during the months that I was in the midst of a "cold-turkey" off of 4mgs of Klonopin. That was from July 2008 - October 2008. I had to go back on Klonopin at 4mgs. In January of 2009, the pain started when I was walking on a beach. It has been present ever since and only has gotten worse. I do not know if this was caused from the injury, the \\\"cold-turkey\\\", the tapering off of Klonopin. I began tapering off in October 2009 and had significant tension and anxiety. When one is withdrawing from a Benzodiazepine, one experiences incredible anxiety and muscle tension. Another contributor has been that of my sitting at a computer for hours every day for the past near 2.5 years. I have had MRI\\\'s and C-Scans. All were normal. I have tried pain meds, (Vicodin and Percocet) and muscle relaxants. Nothing relieves the pain. I become extremely anxious when the pain hits and it hits immediately upon waking and lasts until which time I, finally, can get to sleep. I, also, am using Trazodone , (300mgs) per day. I have read where the use of Trazodone can cause muscle pain. I have tried chiropractics, massage therapy, physical therapy, and acupuncture and to no avail. What on earth could be causing this pain and what form of treatment might help? Is this, possibly, all due to withdrawal from Klonopin? I really need some excellent advice. Thank you very much!
Symptoms of numbness, tingling, burning and stinging type of pain, pins and needles, or "vibrating" or "ants crawling" are that of a nerve problem. Your MRI scans have been negative for problems within the spine itself. However, from the area affected, it is probably the sciatic nerve, which is a large nerve made up of several nerve roots from the lumbar region, that travels out through the buttock and down the back of the thigh.
This type of pain does not respond very well to opioid pain medication. However, medicines like Lyrica (pregabalin) and Neurontin (gabapentin) have been shown to work well in this type of situation. Other factors that can cause pain to increase are anticipation and anxiety. If those can be controlled, often pain is decreased significantly.
You should discuss your symptoms with your spine surgeon or neurosurgeon. Sometimes, referral to a physiatrist is very helpful. A physiatrist is a specialist in physical medicine and rehabilitation. He/she can do electrical studies to see if it is a specific nerve that is the problem. They also recommend rehabilitation programs and treatments in alternative medicine.